MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. GEM V/NV 20D 0.2 FLTR; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. GEM V/NV 20D 0.2 FLTR; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 2232-0007
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Anemia (1706)
Date of Event 03/04/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of birth: unknown.The patient¿s age was used to determine a placeholder date.Medical device expiration date: unknown.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that gem v/nv 20d 0.2 fltr tubing broke off from filter and leaked.The following information was provided by the initial reporter: material no.: 2232-0007 batch no.: unknown.It was reported the tubing broke off from the filter.(b)(6) month old patient broke iv tubing at micron filter extension which led to blood flowing out of broken line from central line in half hour between 0800 rounding and nurse checking in at 0830.As a result of this blood loss patient required a clave change on line and dressing change, neither of which would have been required for several days.This significantly increased patient's infection risk during count.Patient also required a cbc to be drawn which showed a noteworthy drop in hemoglobin and hematocrit, nearly causing patient to require blood transfusion.
 
Additional Manufacturer Narrative
H6: investigation summary: a sample was received and tested by our quality team.The separation was immediately noticed and the customer's complaint has been verified.Microscope analyses was employed to determine the root cause of this failure and with an appropriate amount of solvent on the tubing portion, the failure is due to a shallow insertion at the tubing junction.A device history record review could not be performed because a lot number was not provided by the customer.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.H3 other text : see h10.
 
Event or Problem Description
It was reported that gem v/nv 20d 0.2 fltr tubing broke off from filter and leaked.The following information was provided by the initial reporter: material no.: 2232-0007.Batch no.: unknown.It was reported the tubing broke off from the filter.15 month old patient broke iv tubing at micron filter extension which led to blood flowing out of broken line from central line in half hour between 0800 rounding and nurse checking in at 0830.As a result of this blood loss patient required a clave change on line and dressing change, neither of which would have been required for several days.This significantly increased patient's infection risk during count.Patient also required a cbc to be drawn which showed a noteworthy drop in hemoglobin and hematocrit, nearly causing patient to require blood transfusion.

Brand Name
GEM V/NV 20D 0.2 FLTR
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
MDR Report Key11829352
Report Number9616066-2021-51022
Device Sequence Number16937068
Product Code FPA
UDI-Device Identifier10885403463969
UDI-Public10885403463969
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K931173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number2232-0007
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2021
Initial Date Received by Manufacturer 04/15/2021
Supplement Date Received by Manufacturer06/28/2021
Initial Report FDA Received Date05/14/2021
Supplement Report FDA Received Date07/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age15 MO